MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number ISERT 251 (+16.50 OD)
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's preliminary analysis: this information was sent to our investigation laboratory for further investigation and requested to return the lens for investigation.Since the actual complaint rate is much lower than the alert level we will treat this as a normal complaint and wait until the outcome of the investigation before considering the need for further actions.The expected date of evaluation should be june, 2017.
 
Event or Problem Description
The lens was inserted into the patient's eye, where it was found to have a chunk missing from the iol.Patient outcome is unknown at this time.The lens had to be cut in two in order to remove it from the patient's eye, and another lens was inserted.
 
Additional Manufacturer Narrative
This follow-up #1 report is being submitted to fda based on updated information received after the completion of the product complaint investigation.Corrected and additional information are included in this follow-up #1 report, as noted below.Device available for evaluation? - corrected to "yes".Corrected to the current contact person's information.Report source - added "company representative".Type of report - indicated this is follow-up report, #1.Type of follow-up report - indicated: correction; and, additional information.Device evaluated by manufacturer? - corrected to "yes".Added manufacturer codes.Additional manufacturer narrative - information not available at the time of the initial report (for similar products marketed by the manufacturer), as follows: the device was returned to the manufacturer and a product investigation was conducted.As a part of the investigation, the production records were reviewed.No abnormalities were observed in the production or inspection records.In addition, the returned product was inspected.It was observed that a part of optic edge of trailing haptic side was chipped on the right side of the lens.The possibility of the pinch may have been caused by the slider pin inside injector due to the gap generated between slider pin and injector body and after advancement of iol by rod - with the optic pinched, the optic edge might be cracked or open.The exact root cause cannot be determined in this case.A review of the most recent complaint trending data indicates no significant trends have been identified at this time, and no capa is required as part of this product evaluation.

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6483532
Report Number3006723646-2017-00008
Device Sequence Number981305
Product Code HQL
UDI-Device Identifier04547480450223
UDI-Public04547480450223
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberISERT 251 (+16.50 OD)
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by Manufacturer03/23/2017
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1